Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 22, 2007, 8:24 AM CDT for Beltrami County, Minnesota. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2007, 8:24 AM CDT (13:24 UTC)
- Expired
- Jul 22, 2007, 8:41 AM CDT
- In force
- 17 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 171 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:35 AM CDT | HAIL 1 | 3 W Gates Corner, MN | STORM CROSSED LARGELY UNINHABITED AREA OF EXTREME NORTHWEST BELTRAMI COUNTY. TRAVEL ALONG ACCESS ROAD INDICATED AREA WHERE NUMEROUS TREE BRANCHES AND LEAVES LITTERED THE ROADSIDE. VEGETATION WAS RIDDLED WITH HOLES PRODUCED BY HAIL OF AT LEAST 1 INCH DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 221324 SVRFGF MNC007-221415- /O.NEW.KFGF.SV.W.0103.070722T1324Z-070722T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 824 AM CDT SUN JUL 22 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 915 AM CDT * AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 8 MILES WEST OF GATES CORNER...OR 29 MILES SOUTHEAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GATES CORNER AT 850 AM CDT... MALCOLM AT 900 AM CDT... 8 MILES NORTHEAST OF FOURTOWN AT 905 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4854 9559 4828 9558 4823 9523 4852 9525 $$ 55
1 follow-up statement
000 WWUS53 KFGF 221341 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 841 AM CDT SUN JUL 22 2007 MNC007-221351- /O.CAN.KFGF.SV.W.0103.000000T0000Z-070722T1415Z/ BELTRAMI MN- 841 AM CDT SUN JUL 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BELTRAMI COUNTY IS CANCELLED... AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES WEST OF GATES CORNER...OR 33 MILES SOUTHEAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4854 9559 4828 9558 4823 9523 4852 9525 $$ 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:19 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 22, 3:19 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 319 AM CDT SUN JUL 22 2007 .SHORT TERM... IMMEDIATE CONCERN IS EXTENT OF EARLY MORNING CONVECTION. LOOKING AT WATER VAPOR...SEVERAL SHORT WAVES ROTATING ON NORTH SIDE OF 594 DM HIGH OVER NEBRASKA. THESE SHORT WAVES INTERACTING WITH A 40KT LOW LEVEL JET AIMED AT SE ND/NE SD/WCNTRL MN CAUSING ELEVATED CONVECTION TO DEVELOP. KMVX/KABR 88D INDICATE CORES ARE PRETTY SMALL AND ATMOSPHERE JUST TOO WARM ALOFT FOR THEM TO REALLY GET STRONG...BUT BRIEF HVY RAIN OCCURRING. ALSO PLUME OF DEEPER MOISTURE SEEN ON WATER VAPOR FROM UTAH/WRN COLORADO INTO SD/SE ND/CNTRL MN. MOVEMENT OF THESE SHORT WAVES MAINLY DUE EAST AND WITH 850 MB JET SHIFT FROM A SOUTHWEST TO NORTHEAST TO MORE A WEST-EAST ORIENTATION BY 12Z WOULD EXPECT ALL THE ACTIVITY TO REMAIN CONCENTRATED OVER MY SOUTH FCST AREA WITH NOTHING NORTH OF A FAR-BJI LINE. THUS TWEEKED POPS IN THE 12Z-18Z PERIOD TODAY FOR THIS FACT. BY 18Z ANY THREAT OF ELEVATED CONVECTION SHOULD BE OVER AS LOW LEVEL JET AXIS SHIFTS WELL TO OUR EAST AND WEAKENS. THUS WILL MAINTAIN DRY WX THIS AFTN ALL AREAS. FOR TONIGHT...DID REMOVE LOW POPS IN WCNTRL MN AS LOOKS LIKE MAIN ACTION TO BE DLH-MSP-RST AREAS AS 500 MB HIGH BUILDS OVER ERN ND SHIFTING EDGE OF THE MID LEVEL CAP FARTHER EAST. WEAK SFC TROUGH NR A ROLLA-BISMARCK LINE AT 08Z WILL MOVE EAST AND EXTEND NR A ROX-GFK-JMS LINE NR 18Z TODAY AND THEN BASICALLY WASH OUT MONDAY. SO WINDS TODAY WIL BECOME MUCH LIGHTER THAN ON SATURDAY. JUST HOW HOT WILL IT GET. WOULD EXPECT PLENTY OF 90 TO 95 DEGREE READINGS FOR HIGHS TODAY THRU WEDNESDAY AS RIDGE IS OVERHEAD. HOTTEST AIR REMAINS WRN ND/WRN SD/ERN MT WHERE 100+ WILL OCCUR. DEW PTS WILL BE QUITE HIGH AND HEAT INDICES PROGGED TO BE 100-105 AT PEAK HEATING OVER ERN ND. THIS JUST SHY OF HEAT ADVISORY LEVELS BUT WILL CONTINUE TO MENTION ON HWO/GRAPHICAL WX STORY. MISERABLE NONETHELESS. KEPT IT DRY MON-WED PERIOD. GFS WANTS TO SPILL A SHORT WAVE SOUTHWARD THRU MN MON NIGHT INTO TUESDAY WITIH PSBL PCPN. VERY UNSURE OF THESE SHORT WAVES...SO WILL MAINTAIN DRY FCST. .LONG TERM... CANADIAN/GFS CONSENSUS FROM 00Z RUNS IS TO BRING A TROUGH/COLD FRONT THRU SOMETIME THURSDAY TIME PERIOD. GREAT DEAL OF UNCERTAINITY ABOUT TIMING AND CONSENSUS OF NEIGHBORING OFFICES WAS TO KEEP DRY FCST AND LET DAYSHIFT AND HPC DIAGNOSE PATTERN BETTER. && .AVIATION... VFR TODAY. LOOKS LIKE EARLY MORNING THUNDER TO AVOID FARGO-BEMIDJI AIRPORT...AND FOR SURE WILL MISS GRAND FORKS. VFR CIGS WITH TSRA IN SRN VALLEY AND WCNTRL MN THIS MORNING AND SOME VFR CIGS IN FAR NW MN FROM ROSEAU TO LAKE OF THE WOODS. AS SFC TROUGH MOVES THRU THE FCST AREA WINDS WILL DIMINISH TODAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Jul 22, 7:06 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 706 AM CDT SUN JUL 22 2007 MNZ001-002-004>009-013>016-NDZ006>008-014>016-024-026>030-054- 231215- WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- 706 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES OF 95 TO 105 THIS AFTERNOONN WILL OCCUR. IF OUTDOORS FOR EXTENDED PERIODS THIS AFTERNOON DRINK PLENTY OF LIQUIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONTINUED HOT AND HUMID WEATHER FOR MONDAY THROUGH WEDNESDAY WILL BRING HEAT INDICES OF 95 TO 105 EACH AFTERNOON. NO HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ003-017-022>024-027>032-040-NDZ038-039-049-052-053-231215- CLAY-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- BARNES-CASS-RANSOM-SARGENT-RICHLAND- 706 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR FROM EXTREME SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL AND NORTH CENTRAL MINNESOTA...ALONG AND SOUTH OF A FARGO TO BEMIDJI LINE. A FEW STORMS MAY APPROACH SEVERE LIMITS WITH SMALL HAIL. LOCALLY UP TO 2 INCHES OF RAIN MAY OCCUR. THE STORMS WILL EXIT THE AREA THIS AFTERNOON MAKING WAY FOR HOT AND HUMID CONDITIONS WITH HEAT INDICES IN THE 95 TO 105 RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONTINUED HOT AND HUMID WEATHER FOR MONDAY THROUGH WEDNESDAY WILL BRING HEAT INDICES OF 95 TO 105 EACH AFTERNOON. NO HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:14 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 33 min |
| Jul 22, 5:06 PM CDT | Heat Advisory | FGF | Clay, Kittson, Marshall, Norman, Polk, Wilkin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.